Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Neuropathy 21 days later
Jun 22, 2005

Dr. Henry, I am HIV+ and I was reading in another forum that you heard the earliest case of neuropathy starting was within four weeks of one of your patients exposures, but you wouldn't of believed it unless you witnessed it. Maybe you can help answer a question for me. I had neuropathy in both feet 21 days after an my exposure on the 23 day I was tested with a pcr rna and was undectable <400 copies. I was also given an orasure test and that came back negative. Tested again at 2 months and was positive. Ever heard of a case like this.

Response from Dr. Henry

Thanks for providing information on what happened in your case. I have seen several patients develop some form of neuropathy within 2-4 weeks of becoming HIV infected (due to the HIV). I have also rarely seen patients develop prompt neuropathy (within a month) of starting one of the D drugs (D4T, ddI, and ddC-the latter which is almost never used partly due to problems with neuropathy). KH



Previous
Post Herpetic Neuralgia Pain While Sleep
Next
Where are the Medicines with Less Side Effects?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement